Jump to content
CrazyBoards.org

random energy


Recommended Posts

Quick background: currently, I'm on 5mg/day of Zyprexa, and no other meds apart from vitamins. Pdoc just raised the dose of Zyprexa about a week ago, from 2.5. 

 

As a result of the increase, I sleep heavily every day, which I expected; I've been on Zyprexa before, and it did that until I got used to it. No biggie. But I wake up from sleep feeling horrible. Depressed, no energy, psychomotor problems. A few days ago I actually caught myself with idle suicidal thinking for the first time in awhile. That has never been a part of Zyprexa for me even when I felt very depressed.

 

But then, after I've been awake for 10-12 hours, I start to feel really up. My thoughts are clearer, I have a ton of energy, I'm restless, everything is funny, I'm dissociated out to Pluto talking to myself in funny voices. This lasts for a little while, maybe an hour or two. Then I come back down, but I don't feel as bad as I did when I woke up. This has happened only for the last two or three days. Three days, I think. 

 

I haven't seen anything in the literature about Zyprexa that suggests this is a side effect. I'm kind of thinking it might be a bipolar thing, but I don't know for sure. My affect and memory are terrible, and I don't remember if I've ever had this exact, specific problem before. I know I sometimes feel wired for brief periods for no reason, but this lately has been regular as clockwork for a few days in a row, which I don't think it's ever been before. I don't remember, and I can't offer concrete experiential knowledge. 

 

Is this familiar to anyone? I know I'll be mentioning it to pdoc, but right now my appointments are a couple weeks apart, so I don't see her til the end of next week. I thought I'd pick some brains here and ask. If a mod thinks this would be better in the med forum, I will be guided by you in this. I'm just unsure.

 

Thanks, as always, for reading. 

Link to comment
Share on other sites

I've been on Zyprexa but not as monotherapy. I quit it because it made me eat so much! I may not be the best to help with your question, but I never noticed quite an energy shift throughout the day. 

 

It may be the doubling of your dose just affecting your emotions. It's only been a week on the new dose, so hopefully if these are side effects they go away soon. Are they affecting you enough that you need to see your doctor earlier? 

Link to comment
Share on other sites

 

As a result of the increase, I sleep heavily every day, which I expected; I've been on Zyprexa before, and it did that until I got used to it. No biggie. But I wake up from sleep feeling horrible. Depressed, no energy, psychomotor problems. A few days ago I actually caught myself with idle suicidal thinking for the first time in awhile. That has never been a part of Zyprexa for me even when I felt very depressed.

 

 

that sounds a little like how i respond to AAPs in general (some more than others).  especially the waking up horrible with psychomotor problems.  but then yeah, about 12 hours after i could move my body reliably enough to get out of bed (still took awhile to make my legs work right), i felt MUCH BETTER.

 

but, it wasn't monotherapy either so the other meds i was taking could have contributed to that.

 

i always blamed it on that i felt so much better at night (which is opposite of normal for me, really).  i just thought it was a phase i went through.  but i haven't had that going on since being off antipsychotics.  hmm.  one more note to add to the list of reasons my body doesn't get along well with that class of meds.

 

hey, i just made this about me learning something!  oh yeah, you were the one with the question heh.

 

as helpful as that was not, i'll just hit post anyway  :rolleyes:

Link to comment
Share on other sites

Thanks for the replies. 

 

 

I've been on Zyprexa but not as monotherapy. I quit it because it made me eat so much! I may not be the best to help with your question, but I never noticed quite an energy shift throughout the day. 

 

It may be the doubling of your dose just affecting your emotions. It's only been a week on the new dose, so hopefully if these are side effects they go away soon. Are they affecting you enough that you need to see your doctor earlier? 

 

I've been lucky with regards to weight gain. I don't know if it's just that I've been at such a low dose, or what, but the first time I went on Zyprexa I might have put on ten lb in the first couple months, if that, and then the weight gain stopped. This time I'm tracking my weight a little more closely, and again, I've noticed no gain even with the upped dosage. This time I'm thinking that's because I've tailored my diet specifically to target its effects. Diabetes runs in my family, so I'm taking the diet and exercise thing especially seriously.

 

They're not really affecting me in a way that I'd consider unbearable, no. I'm actually making good use of the energy boost, and I've gotten some jewelry made and such. But it does concern me merely in its difference, if that makes sense. The appointment with pdoc will be plenty soon enough, provided whatever this is doesn't worsen. It's more a curiosity than anything, at this point.

 

 

 

As a result of the increase, I sleep heavily every day, which I expected; I've been on Zyprexa before, and it did that until I got used to it. No biggie. But I wake up from sleep feeling horrible. Depressed, no energy, psychomotor problems. A few days ago I actually caught myself with idle suicidal thinking for the first time in awhile. That has never been a part of Zyprexa for me even when I felt very depressed.

 

 

that sounds a little like how i respond to AAPs in general (some more than others).  especially the waking up horrible with psychomotor problems.  but then yeah, about 12 hours after i could move my body reliably enough to get out of bed (still took awhile to make my legs work right), i felt MUCH BETTER.

 

but, it wasn't monotherapy either so the other meds i was taking could have contributed to that.

 

i always blamed it on that i felt so much better at night (which is opposite of normal for me, really).  i just thought it was a phase i went through.  but i haven't had that going on since being off antipsychotics.  hmm.  one more note to add to the list of reasons my body doesn't get along well with that class of meds.

 

hey, i just made this about me learning something!  oh yeah, you were the one with the question heh.

 

as helpful as that was not, i'll just hit post anyway  :rolleyes:

 

 

It is helpful, actually. What you're describing sounds somewhat similar. If there were more physical resemblance, I might start thinking we were separated at birth or something.  :lol:

 

I wish I remembered more of what risperidone was like for me. I wasn't on it long, though, because it messed me up. I want to say I had this then, too, or something like it; I can't trust that, of course, without some kind of writing. I might have to go digging through my old blog and see if I can find anything. Treasure hunt! :D

 

Meanwhile, it happened again yesterday, and today it's too early to tell. If it follows the pattern the last few days have, I'll be winding up in another three hours or so, sometime around three or four in the morning. I didn't get up til six yesterday evening. (Weird sleep hours are normal for me. If I free run, I sleep different hours every day).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...